Alert archive / Colorado / Flash Flood Watches in 2008

Flash Flood Watch 2, NWS Pueblo, CO

August 7, 200811 counties in Colorado

NWS Pueblo, CO issued this flash flood watch at Aug 7, 2008, 10:55 AM MDT for 11 counties in Colorado. It took effect at Aug 7, 2008, 3:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 7, 2008, 10:55 AM MDT (16:55 UTC)
In effect from
Aug 7, 2008, 3:00 PM MDT
Expired
Aug 7, 2008, 11:39 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.9 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS65 KPUB 071655
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1055 AM MDT THU AUG 7 2008

...FLASH FLOODING POSSIBLE ACROSS THE EASTERN MOUNTAINS AND
ADJACENT INTERSTATE 25 CORRIDOR LATE THIS AFTERNOON THROUGH
MIDNIGHT TONIGHT...

.A COLD FRONT HAS MOVED THROUGH SOUTHEAST COLORADO BRINGING
ABUNDANT MOISTURE IN EASTERLY UPSLOPE FLOW. THIS COMBINED WITH
ANOTHER WEATHER DISTURBANCE EXPECTED TO MOVE INTO WESTERN COLORADO
TONIGHT...WILL TRIGGER ANOTHER ROUND OF SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS FOR THE MOUNTAINS AND PLAINS. SOILS ARE
ALREADY WET FROM RECENT HEAVY RAINS ALONG THE EASTERN SLOPES OF
THE SOUTHEAST MOUNTAINS...AND WITH THE THREAT OF HEAVY RAIN
POSSIBLE ONCE AGAIN TODAY...A FLASH FLOOD WATCH HAS BEEN ISSUED
FOR THE SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS AND WET
MOUNTAIN VALLEY...PIKES PEAK...FREMONT COUNTY...EL PASO
COUNTY...HUERFANO COUNTY AND WESTERN LAS ANIMAS COUNTY. BURN SCARS
WILL ALSO BE PRONE TO FLASH FLOODING WITH MUD AND ASH FLOWS
POSSIBLE.

COZ072>085-087-088-080100-
/O.NEW.KPUB.FF.A.0002.080807T2100Z-080808T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...
HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...
WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...WALSENBURG...TRINIDAD
1055 AM MDT THU AUG 7 2008

...FLASH FLOOD WATCH IN EFFECT FROM 3 PM MDT THIS AFTERNOON
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO...
  SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE 
  FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY 
  AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL 
  COLORADO...FREMONT COUNTY...NORTHERN SANGRE DE CRISTO 
  MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN 
  VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...HUERFANO 
  COUNTY AND WESTERN LAS ANIMAS COUNTY.

* FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING

* SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL
  WILL BE POSSIBLE ONCE AGAIN THIS AFTERNOON AND EVENING. RAINFALL
  RATES OF AROUND 2 INCHES PER HOUR WILL BE POSSIBLE WITH THESE
  THUNDERSTORMS...WHICH COULD RESULT IN LOCALIZED FLASH
  FLOODING...ESPECIALLY FOR AREAS WHICH RECEIVED HEAVY RAINFALL IN
  THE PAST COUPLE DAYS.

* FLASH FLOODING OF CREEKS...STREAMS AND NORMALLY DRY WASHES 
  WILL BE POSSIBLE WITH MUD FLOWS AND ROCK SLIDES POSSIBLE 
  ACROSS SOME OF THE MOUNTAIN CANYONS AND OLD BURN SCARS. URBAN 
  AREAS OF COLORADO SPRINGS WILL ALSO BE SUSCEPTIBLE TO HEAVY 
  RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
4 follow-up statements
000 
WGUS65 KPUB 072149
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
349 PM MDT THU AUG 7 2008

...FLASH FLOODING POSSIBLE ACROSS THE EASTERN MOUNTAINS AND
ADJACENT INTERSTATE 25 CORRIDOR LATE THIS AFTERNOON THROUGH
MIDNIGHT TONIGHT...

.ABUNDANT MOISTURE REMAINS IN PLACE ACROSS MUCH OF COLORADO.
UPSLOPE FLOW COMBINED WITH ANOTHER WEATHER DISTURBANCE EXPECTED TO
MOVE INTO WESTERN COLORADO TONIGHT...WILL TRIGGER SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS FOR THE MOUNTAINS AND PLAINS.
SOILS ARE ALREADY WET FROM RECENT HEAVY RAINS ALONG THE EASTERN
SLOPES OF THE SOUTHEAST MOUNTAINS...AND WITH THE THREAT OF HEAVY
RAIN POSSIBLE ONCE AGAIN THIS EVENING...A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR THE SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS
AND WET MOUNTAIN VALLEY...PIKES PEAK...FREMONT COUNTY...EL PASO
COUNTY... HUERFANO COUNTY AND WESTERN LAS ANIMAS COUNTY. BURN
SCARS WILL BE ESPECIALLY PRONE TO FLASH FLOODING WITH MUD AND ASH
FLOWS POSSIBLE.

COZ072>085-087-088-080600-
/O.CON.KPUB.FF.A.0002.000000T0000Z-080808T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...
HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...
WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...WALSENBURG...TRINIDAD
349 PM MDT THU AUG 7 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND 
  SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE 
  RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY...
  NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE 
  CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN 
  SOUTHEAST COLORADO...HUERFANO COUNTY AND WESTERN LAS ANIMAS 
  COUNTY.

* UNTIL MIDNIGHT MDT TONIGHT

* SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL
  WILL BE POSSIBLE THROUGH THIS EVENING. RAINFALL RATES OF AROUND
  2 INCHES PER HOUR WILL BE POSSIBLE WITH THESE THUNDERSTORMS...WHICH
  COULD RESULT IN LOCALIZED FLASH FLOODING...ESPECIALLY FOR AREAS
  WHICH RECEIVED HEAVY RAINFALL IN THE PAST COUPLE DAYS.

* FLASH FLOODING OF CREEKS...STREAMS AND NORMALLY DRY WASHES 
  WILL BE POSSIBLE WITH MUD FLOWS AND ROCK SLIDES POSSIBLE 
  ACROSS SOME OF THE MOUNTAIN CANYONS AND OLD BURN SCARS. URBAN 
  AREAS OF COLORADO SPRINGS WILL ALSO BE SUSCEPTIBLE TO HEAVY 
  RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS65 KPUB 080354
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
954 PM MDT THU AUG 7 2008

...FLASH FLOODING STILL POSSIBLE ACROSS THE SOUTHEAST MOUNTAINS
THROUGH MIDNIGHT TONIGHT...

.SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE HEAVY RAIN OVER
FREMONT COUNTY...THE WET MOUNTAINS AND WET MOUNTAIN VALLEY AND THE
SANGRE DE CRISTO MOUNTAINS AND ADJACENT PLAINS THROUGH MIDNIGHT.
BURN SCARS WILL BE ESPECIALLY PRONE TO FLASH FLOODING WITH MUD
AND ASH FLOWS POSSIBLE.

COZ082-084-085-080500-
/O.CAN.KPUB.FF.A.0002.000000T0000Z-080808T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...PIKES PEAK...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS
954 PM MDT THU AUG 7 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR TELLER AND EL PASO COUNTIES HAS BEEN
CANCELLED. 

$$

COZ072>081-083-087-088-080600-
/O.CON.KPUB.FF.A.0002.000000T0000Z-080808T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-CANON CITY VICINITY/EASTERN FREMONT COUNTY-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...
HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...
WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...CANON CITY...
PENROSE...WALSENBURG...TRINIDAD
954 PM MDT THU AUG 7 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* FREMONT COUNTY...NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN
  SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET
  MOUNTAINS. IN SOUTHEAST COLORADO... HUERFANO COUNTY AND WESTERN
  LAS ANIMAS COUNTY.

* UNTIL MIDNIGHT MDT TONIGHT

* SLOW MOVING SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY
  RAINFALL WILL BE POSSIBLE THROUGH THIS EVENING. RAINFALL RATES
  OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE...WHICH COULD RESULT IN
  LOCALIZED FLASH FLOODING...ESPECIALLY FOR AREAS WHICH RECEIVED
  HEAVY RAINFALL IN THE PAST COUPLE DAYS.

* FLASH FLOODING OF CREEKS...STREAMS AND NORMALLY DRY WASHES 
  WILL BE POSSIBLE WITH MUD FLOWS AND ROCK SLIDES POSSIBLE 
  ACROSS SOME OF THE MOUNTAIN CANYONS AND OLD BURN SCARS. URBAN 
  AREAS OF COLORADO SPRINGS WILL ALSO BE SUSCEPTIBLE TO HEAVY 
  RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS65 KPUB 080411
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1011 PM MDT THU AUG 7 2008

...FLASH FLOODING STILL POSSIBLE ACROSS THE SOUTHEAST MOUNTAINS
THROUGH MIDNIGHT TONIGHT...

.SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE HEAVY RAIN OVER
FREMONT COUNTY...THE WET MOUNTAINS AND WET MOUNTAIN VALLEY AND
THE SANGRE DE CRISTO MOUNTAINS AND ADJACENT PLAINS THROUGH
MIDNIGHT. BURN SCARS WILL BE ESPECIALLY PRONE TO FLASH FLOODING
WITH MUD AND ASH FLOWS POSSIBLE.

COZ081-080515-
/O.CAN.KPUB.FF.A.0002.000000T0000Z-080808T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
INCLUDING...WOODLAND PARK
1011 PM MDT THU AUG 7 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A TELLER COUNTY HAS BEEN CANCELLED.

$$

COZ072>080-083-087-088-080600-
/O.CON.KPUB.FF.A.0002.000000T0000Z-080808T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...
HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...
WESTCLIFFE...RYE...GREENHORN MTN...CANON CITY...PENROSE...
WALSENBURG...TRINIDAD
1011 PM MDT THU AUG 7 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL COLORADO...
  FREMONT COUNTY...NORTHERN SANGRE DE CRISTO MOUNTAINS...
  SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND 
  WET MOUNTAINS. IN SOUTHEAST COLORADO...HUERFANO COUNTY AND 
  WESTERN LAS ANIMAS COUNTY.

* UNTIL MIDNIGHT MDT TONIGHT

* SLOW MOVING SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING 
  HEAVY RAINFALL WILL BE POSSIBLE THROUGH THIS EVENING. RAINFALL 
  RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE...WHICH COULD 
  RESULT IN LOCALIZED FLASH FLOODING...ESPECIALLY FOR AREAS 
  WHICH RECEIVED HEAVY RAINFALL IN THE PAST COUPLE DAYS. 

* FLASH FLOODING OF CREEKS...STREAMS AND NORMALLY DRY WASHES 
  WILL BE POSSIBLE WITH MUD FLOWS AND ROCK SLIDES POSSIBLE 
  ACROSS SOME OF THE MOUNTAIN CANYONS AND OLD BURN SCARS. URBAN 
  AREAS OF COLORADO SPRINGS WILL ALSO BE SUSCEPTIBLE TO HEAVY 
  RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS65 KPUB 080539
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1139 PM MDT THU AUG 7 2008

...HEAVY RAIN THREAT DIMINISHING...

.SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE MUCH OF
TONIGHT...BUT THE THREAT FOR HEAVY RAIN AND FLASH FLOODING HAS DIMINISHED.

COZ072>080-083-087-088-080645-
/O.CAN.KPUB.FF.A.0002.000000T0000Z-080808T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...
HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...
WESTCLIFFE...RYE...GREENHORN MTN...CANON CITY...PENROSE...
WALSENBURG...TRINIDAD
1139 PM MDT THU AUG 7 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL COLORADO AND
SOUTHEAST COLORADO HAS BEEN CANCELLED. THIS INCLUDES THE SANGRE DE
CRISTO AND WET MOUNTAINS...THE WET MOUNTAIN VALLEY...FREMONT
COUNTY...WESTERN LAS ANIMAS COUNTY AND HUERFANO COUNTY.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 7, 10:47 AM MDT, 8 minutes earlier.

Area forecast discussion, Aug 7, 10:47 AM MDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1047 AM MDT THU AUG 7 2008

.UPDATE...

PRECIP WATERS REMAIN QUITE HIGH IN 12Z SOUNDINGS WITH OVER 200% OF
NORMAL IN GJT SOUNDING...AND OVER 150% NORMAL FOR KDEN. SHORTWAVE
CIRCULATION EVIDENT IN WV PICS BACK OVER UT WILL BE MOVING
NORTHEASTWARD THROUGH WRN CO INTO NRN CO TONIGHT. MEANWHILE
UPSLOPE FLOW ACROSS THE PLAINS BEHIND THE SFC COLD FRONT WHICH HAS
PENETRATED WELL SOUTH INTO NE NM AND TX/OK PANHANDLES HAS ADVECTED
50S TO LOWER 60 DEW POINTS EASTWARD INTO THE MTS. ALTHOUGH MODEL
SOUNDINGS STILL DO NOT LOOK ALL THAT UNSTABLE...WITH LIFT FROM THE
SHORTWAVE...COMBINED WITH UPSLOPE FLOW AND SFC HEATING WHERE WE
GET SOME CLOUD BREAKS...SHOULD ALLOW WIDESPREAD SHOWERS/TSTORMS TO
BREAK OUT ACROSS THE MOUNTAINS. FROM QUICK LOOK AT COCORAHS PRECIP
AMOUNTS AND FROM SPOTTERS...QUITE A FEW AREAS ACROSS THE EASTERN
MTS HAVE HAD OVER AN INCH OF RAIN FROM YESTERDAYS STORMS...WITH
OVER 2 INCHES REPORTED JUST NORTHEAST OF THE SPANISH PEAKS
YESTERDAY. LA VETA PASS REPORTED A MUD SLIDE YESTERDAY FROM HEAVY
RAIN OVER THE MATO VEGA BURN SCAR. WITH ANOTHER ROUND OF HEAVY
RAIN POSSIBLE TODAY...WILL HAVE TO WATCH FOR FLASH FLOOD THREAT
ONCE AGAIN.  HAVE PUT UP A WATCH FOR THE EASTERN MOUNTAINS AND
ADJACENT I-25 CORRIDOR...BUT THINKING IS MAIN THREAT AREA WILL BE
ALONG OR WEST OF I-25 FOR NOW. LOOKS LIKE CONVECTION MAY CONGEAL
INTO ANOTHER MCS ACROSS THE TX/OK PANHANDLES FAR SE CO OVERNIGHT
AS LOW LVL JET CRANKS UP AGAIN...AND IMPINGES ON SFC FRONT. FLASH
FLOOD PRODUCTS WILL BE GOING OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 410 AM MDT THU AUG 7 2008/

SHORT TERM...

(TODAY AND TONIGHT)

CURRENTLY...LARGE MCS OVER NORTHEAST COLORADO AND NORTHWEST KANSAS
SLOWLY SHIFTING EASTWARD...WITH STRONGEST CONVECTION NOW WELL EAST
OF THE CO/KS BORDER. NEW ROUND OF STORMS HAS DEVELOPED OVER KIOWA
AND PROWERS COUNTY SINCE 06Z...AS TSRA BUILD SOUTHWARD ALONG THE LOW
LEVEL JET AXIS IN FAR SOUTHEAST COLORADO. FARTHER WEST...MCS OUTFLOW
HAS PUSHED INTO MOST OF THE EASTERN MOUNTAINS AND UPPER ARKANSAS
VALLEY...WITH DEEP MOIST UPSLOPE TRIGGERING A LARGE AREA OF LIGHT TO
MODERATE PRECIP ALONG AND WEST OF I-25. ALOFT...TWO VERY DISTINCT
UPPER TROUGHS ROTATING AROUND THE UPPER RIDGE...ONE IN NORTHEAST
COLORADO CENTERED ROUGHLY NEAR KLIC...THE OTHER OVER EXTREME
SOUTHEAST UTAH...JUST WEST OF THE 4 CORNERS.

TODAY...UPPER TROUGH OVER NORTHEAST COLORADO THIS MORNING WILL DRIFT
SLOWLY SOUTHEAST OVER THE PLAINS TODAY...WITH TROUGH OVER UTAH
NUDGING INTO WESTERN COLORADO BY AFTERNOON. COMBINATION OF UPPER
TROUGH AND WEAK..MOIST UPSLOPE FLOW SHOULD KEEP AT LEAST SCATTERED
-SHRA/-TSRA GOING THROUGH MID MORNING...WITH PERHAPS A BRIEF LULL IN
PRECIP LATER THIS MORNING...AS MCS MOVES INTO KANSAS AND UPSLOPE
FLOW WEAKENS. EXPECT CONVECTION TO REGENERATE QUICKLY THIS
AFTERNOON...AS AIRMASS IS VERY MOIST AND LAPSE RATES ARE NEARLY
MOIST ADIABATIC. SUSPECT MOST CONVECTION TODAY WILL BE FAIRLY
S51OW AS DEEP INSTABILITY IS LACKING...THOUGH SOME LOW TOPPED
HEAVY RAIN PRODUCING TSRA ARE POSSIBLE. THOUGHT ABOUT A FLASH FLOOD
WATCH FOR A LARGE PART OF THE AREA...BUT GIVEN RATHER SPOTTY NATURE
OF HEAVY RAIN YESTERDAY AND SO FAR THIS MORNING...PLUS POTENTIAL
LACK OF DEEP CONVECTION...WILL RUN WITH A MENTION OF HEAVY RAIN IN
THE GRIDS...BUT NO HIGHLIGHT. MAX TEMPS PROBLEMATIC...AND WILL BANK
ON WIDESPREAD CLOUDS/MOISTURE TO KEEP READINGS FAIRLY COOL. RISK IS
WE DEVELOP A FEW MORE HOURS OF SUN LATE THIS MORNING...BOOSTING
READINGS INTO THE 80S.

TONIGHT...EASTERN PLAINS UPPER LOW DRIFTS INTO KANSAS...REMOVING ONE
SOURCE OF LIFT...BUT WITH RATHER DEEP EASTERLY FLOW
PERSISTING...SUSPECT AT LEAST SCATTERED TSRA ARE POSSIBLE THROUGH
MUCH OF THE NIGHT. MIGHT NEED TO WATCH AREAS ALONG THE CONTINENTAL
DIVIDE FOR HEAVY RAINFALL LATE...AS EASTERN UTAH TROUGH SLOWLY
DRIFTS NORTHEASTWARD AROUND THE RIDGE. OVERALL...GRIDS LOOK IN GOOD
SHAPE...MADE FEW CHANGES.  --10

LONG TERM...
(FRIDAY THROUGH WEDNESDAY)

..WET WEATHER TO CONTINUE THROUGH THE WEEKEND...

GENERALLY WET AND RELATIVELY COOL PATTERN SHOULD CONTINUE THROUGH
THIS COMING WEEKEND. NO BIG CHANGES TO THE EXT FORECAST...MAIN
CHANGES WERE TO RAISE POPS SLIGHTLY...ESPECIALLY OVER THE FAVORED
UPSLOPE REGIONS...AND LOWER CORRESPONDING TEMPS A COUPLE DEGREES.
WITH H7 TEMPS NEVER REALLY GETTING ABOVE 15 DEG C OVER THE ERN
PALINS...HIGH TEMPS SHOULD STAY AT OR BELOW CLIMO THROUGH THIS
PERIOD.

FRIDAY...ANOTHER ROUND OF SHWRS AND TSTORMS. COULD SEE SOME SCT
SHOWERS IN THE MORNING...BUT THE BULK OF THE PRECIP SHOULD FALL IN
THE AFT AND EVE HOURS. BEST BET FOR HEAVY RAIN WILL BE OVR THE ERN
SLOPES OF THE WETS AND SANGRES. WITH A COUPLE DAYS OF MOD TO HVY
RAIN PRECEEDING...WILL HAVE TO MONITOR THIS AREA ESPECIALLY FOR THE
POTENTIAL OF FLASH FLOODING. EVENING PREC H2O WILL ONCE AGAIN BE
AROUND 1.5 INCHES ALONG THE I-25 CORRIDOR. TEMPS AGAIN WILL SRUGGLE
TO GET ABOVE 80 DEGREES OVR THE PLAINS WITH SIGNIFICANT CLOUD COVER.

SATURDAY...GFS WANTS TO GIVE THE AREA A SHORT BREAK WITH UPPER
RIDGING...WHILE THE EC MAINTAINS QUITE A BIT OF QPF. HAVE
MAINTAINED LOW GRADE POPS FOR THE PLAINS WITH CHANCE POPS OVR THE
MTS. NEXT CHANCE FOR MORE SIGNIFICANT PRECIP COMES WITH A SHORT WAVE
MOVING THROUGH THE NRN ROCKIES ON SUN. SRN EXTENT OF THE WAVE
EVENTUALLY INTENSIFIES OVR THE UPP MISS VALLEY ON MON...BRINGING
HEAVY PRECIP E OF THE REGION. HOWEVER...IT APPEARS THAT A FRONT WILL
MOVE THROUGH ERN CO LATE SUN OR EARLY MON...LEADING TO ANOTHER
ROUND OF POTENTIALLY HEAVY RAINFALL OVER THE REGION.

GLOBAL MODELS ARE IN DECENT AGREEMENT IN BRINGING A WARMER AND
LESS WET PATTERN TO THE AREA BEGINNING EARLY NEXT WEEK...AS THE
UPPER RIDGE REBUILDS OVR THE CENTRAL ROCKIES. HOWEVER...THERE STILL
WILL BE DECENT MID LEVEL MOISTURE FROM THE SUBTROPICAL PLUME...SO
SEASONABLE POPS CAN STILL BE EXPECTED ESPECIALLY ON A DIURNAL BASIS.
44

AVIATION...EXPECT SCATTERED SHOWERS THROUGH MID-MORNING AT BOTH
KPUB AND KCOS...WITH OCCASIONAL MVFR CIGS LIKELY. BRIEF BREAK IN
PRECIP LATE MORNING...BEFORE CLOUDS AND TSRA CHANCES INCREASE DURING
THE AFTERNOON AND EVENING AT ALL TAF SITES. COULD AGAIN SEE AREAS OF
MVFR CONDITIONS FROM LATE AFTERNOON INTO THE EARLY EVENING. OVER THE
MOUNTAINS THIS MORNING...AREAS OF MVFR AND IFR CIGS WILL GRADUALLY
IMPROVE BY MIDDAY...THEN CONDITIONS DETERIORATE AGAIN BY LATE
AFTERNOON AND EVENING AS TSRA BECOME MORE WIDESPREAD.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 3 PM MDT THIS AFTERNOON THROUGH THIS
EVENING FOR COZ072>085-087-088.

&&

31/50
Hazardous weather outlook, Aug 7, 6:17 AM MDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
617 AM MDT THU AUG 7 2008

COZ058>089-093>099-081230-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
617 AM MDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE AREA AGAIN THIS AFTERNOON AND EVENING...WITH THE BEST COVERAGE
OF STORMS OVER AND NEAR THE MOUNTAINS. STORMS WILL BE SLOW MOVING
WITH HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE...ESPECIALLY
OVER THE EASTERN MOUNTAINS AND IMMEDIATE ADJACENT PLAINS. OTHER
THREATS FROM STORMS TODAY WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
AND GUSTY WINDS TO AROUND 40 MPH. SMALL HAIL UP TO A HALF INCH IN
DIAMETER MAY ALSO BE POSSIBLE WITH A FEW STORMS ACROSS THE EASTERN
PLAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY...WITH
THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND POSSIBLY FLASH FLOODING
PARTICULARLY OVER THE EASTERN SLOPES OF THE SANGRE DE CRISTO
AND WET MOUNTAINS. LIGHTNING AND WIND GUSTS TO 40 MPH WILL BE ADDITIONAL
THREATS. THUNDERSTORM COVERAGE WILL BE MORE ISOLATED ON SATURDAY.
SUNDAY AFTERNOON...A COLD FRONT WILL APPROACH SOUTHEASTERN COLORADO
AND LEAD TO ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS LATE SUNDAY
AFTERNOON AND SUNDAY NIGHT. MORE LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE...ESPECIALLY OVER THE EASTERN MOUNTAINS AND PLAINS.

MONDAY THROUGH WEDNESDAY...ISOLATED TO SCATTERED
AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE EACH
DAY. THE BEST COVERAGE OF STORMS WILL REMAIN OVER AND NEAR THE
MOUNTAINS...WITH THE MAIN THREATS FROM THESE THUNDERSTORMS BEING
LIGHTNING...WIND GUSTS UP TO 45 MPH AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE
POSSIBLE THIS AFTERNOON AND EVENING.

10/44

In the hours before

Local storm report, Aug 7, 7:31 AM MDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
731 AM MDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 AM     HEAVY RAIN       4 NNE SPANISH PEAKS     37.43N 104.92W
08/07/2008  M2.80 INCH       HUERFANO           CO   TRAINED SPOTTER

0728 AM     HEAVY RAIN       5 NE AIR FORCE ACADEMY  39.03N 104.80W
08/07/2008  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0728 AM     HEAVY RAIN       2 E RAMAH               39.12N 104.13W
08/07/2008  E1.83 INCH       EL PASO            CO   TRAINED SPOTTER

&&

JCERU

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:24 PM MDTFlash Flood WarningPUBEl Paso4 hr
Aug 7, 1:28 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas3 hr
Aug 7, 1:35 PM MDTFlash Flood WarningPUBCostilla, Huerfano3 hr
Aug 7, 5:17 PM MDTAreal Flood AdvisoryPUBBaca, Las Animas3 hr

Nearby

Flash Flood Watches in Colorado, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.